Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Melbourne, FL

March 23, 2012Lake County, Florida

NWS Melbourne, FL issued this special weather statement at Mar 23, 2012, 5:33 PM EDT for Lake County, Florida. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 23, 2012, 5:33 PM EDT (21:33 UTC)
Expired
Mar 23, 2012, 6:30 PM EDT
In force
57 min
Issued by
NWS Melbourne, FL

County Lake County, FL

The radar

The Tampa radar (KTBW), 124 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2012-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 189 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2012-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
189 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

276 
WWUS82 KMLB 232133
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
533 PM EDT FRI MAR 23 2012

FLZ044-045-144-232230-
NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE COUNTY-
533 PM EDT FRI MAR 23 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH AND SMALL HAIL OVER CENTRAL LAKE COUNTY...

* UNTIL 630 PM EDT.

AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL DEVELOPING 
SOUTHWEST OF LEESBURG...MOVING SOUTHEAST AT 10 MPH. THE STORM WILL 
MOVE BETWEEN LEESBURG AND THE FLORIDA TURNPIKE TOWARD HIGHWAY 27 AND 
ASTATULA.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2865 8196 2887 8196 2892 8193 2880 8159
      2847 8173 2864 8196
TIME...MOT...LOC 2130Z 314DEG 8KT 2878 8193

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Mar 23, 3:58 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Mar 23, 3:58 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
358 PM EDT FRI MAR 23 2012

.DISCUSSION...

CURRENTLY/TONIGHT...EAST AND WEST COAST SEA BREEZE BOUNDARIES WILL
CONTINUE TO MOVE INLAND AND ARE STILL EXPECTED TO COLLIDE NEAR THE
I-4 CORRIDOR TOWARD SUNSET. A FEW STRONG STORMS WILL BE POSSIBLE
ALONG THIS COLLISION ACROSS THE INTERIOR WITH SHOWER/STORM ACTIVITY
LINGERING INTO THE EVENING HOURS. ANY ACTIVITY THAT FORMS WILL DRIFT
SLOWLY EASTWARD UNDER A DEVELOPING WESTERLY STEERING FLOW. BY
MIDNIGHT RAIN CHANCES SHOULD END WITH DRY CONDITIONS EXPECTED FOR
THE REST OF THE OVERNIGHT PERIOD. S/SE FLOW WILL WEAKEN INTO TONIGHT
AND UNDER PARTLY CLOUDY SKIES TEMPS WILL FALL INTO THE LOW/MID 60S.

SATURDAY...HIGH PRESSURE RIDGE EXTENDING OVER CENTRAL FLORIDA WILL
SHIFT SOUTHWARD AS A WEAK COLD FRONT MOVES TOWARD NORTH FLORIDA
SATURDAY. MOISTURE WILL INCREASE AHEAD OF THIS FRONT AS LOW LEVEL
WINDS STRENGTHEN OUT OF THE SOUTH/SOUTHWEST. THIS WILL INCREASE RAIN
CHANCES INTO TOMORROW AFTERNOON MAINLY FROM OSCEOLA/BREVARD COUNTIES
NORTHWARD. STRONGER STORMS WILL BE POSSIBLE TOWARD THE EAST COAST
LATER IN THE DAY WITH BOUNDARY INTERACTIONS ALONG THE STALLED EAST
COAST SEA BREEZE. HIGHS WILL GENERALLY REACH THE MID 80S OVER MUCH
OF THE AREA WITH LOW 80S EXPECTED ALONG THE COAST WHERE THE SEA
BREEZE CAN DEVELOP EARLIER IN THE AFTERNOON.

SAT NIGHT THROUGH SUN NIGHT...HAVE KEPT CHANCE POPS IN FOR SAT NIGHT
WITH PREFRONTAL CONVECTION MOVING TOWARD THE EAST ACROSS THE CWA.
LATEST MODEL RUNS CONTINUE TO TREND A BIT SLOWER WITH PREFRONTAL
MOISTURE BAND PUSHING SOUTH OF THE AREA AND WILL KEEP SLIGHT TO LOW
END CHANCE POPS IN FOR SUNDAY...GRADUALLY ENDING RAIN CHANCES FROM
NORTH TO SOUTH AS THE DAY WEARS ON. FRONT WILL USHER IN DRIER AND
SLIGHTLY COOLER AIR MASS IN BEHIND IT...WITH OVERNIGHT LOWS IN THE
LOW/MID 60S SUN MORNING...COOLING TO THE MID/UPPER 50S MON MORNING.
DAYTIME HIGHS A COUPLE DEGREES LOWER SUNDAY VERSUS SAT...BUT STILL
ABOVE NORMALS FOR LATE MARCH...REACHING THE LOWER TO MID 80S.

MON-THU...(PREVIOUS) DRYING AND COOLER CONDITIONS EARLY TO MID WEEK
BEHIND FRONTAL BOUNDARY WITH NORTHWEST FLOW ALOFT MONDAY AND TUESDAY
BECOMING WESTERLY WEDNESDAY AND THURSDAY AS AN UPPER RIDGE MOVES
OVERHEAD THE SOUTHEAST AND FLORIDA. WESTERLY SURFACE FLOW SUNDAY
SHIFTS TO THE NORTH MONDAY THEN NORTHEAST AND EAST TUESDAY THROUGH
THURSDAY AS SURFACE HIGH PRESSURE SLOWLY SHIFTS EAST AND ELONGATES
WEST TO EAST INTO THE ATLANTIC NORTH OF CENTRAL FLORIDA. GFS SHOWING
THE SURFACE RIDGE AXIS BEING DISPLACED TO THE SOUTH AS A FRONTAL
BOUNDARY STRETCHES WEST TO EAST OVER KENTUCKY AND TENNESSEE.

RAIN CHANCES LESS THAN 15 PERCENT WITH HIGHS BACK IN THE LOW AND
MIDDLE 80S.

&&

.AVIATION...VFR GENERALLY EXPECTED. TEMPO IFR/MVFR CONDS POSSIBLE
WITH SHRA/TSRA THAT CAN FROM FROM SEA BREEZE COLLISIONS NEAR THE I-4
CORRIDOR. SINCE RAIN CHANCES REMAIN RELATIVELY LOW WILL ONLY KEEP
VCTS IN THE INTERIOR TAF SITES FOR NOW. S/SE WINDS WILL DECREASE
INTO TONIGHT AND THEN INCREASE OUT OF THE S/SW INTO TOMORROW.
ISO/SCT SHRA/TSRA EXPECTED INTO SATURDAY AFT...PRODUCING TEMPO
IFR/MVFR CONDS AFTER 18Z.

&&

.MARINE...HIGH PRESSURE RIDGE ACROSS THE AREA WILL MOVE SOUTHWARD
TONIGHT INTO TOMORROW WITH WINDS BECOMING MORE SOUTHERLY AND
INCREASING ONLY SLIGHTLY UP TO 10-15 KTS. SEAS WILL REMAIN AOB 5
FEET. SHOWERS AND STORMS THAT FORM NEAR THE COAST TOMORROW AFTERNOON
WILL BE ABLE TO PUSH OFFSHORE AND MAY PRODUCE STRONG GUSTS IN EXCESS
OF 35 KTS.

SAT NIGHT-WED...WINDS WILL VEER TO SOUTHWEST SATURDAY NIGHT AHEAD OF
FRONT THEN W-NW BEHIND IT SUNDAY-SUNDAY NIGHT. WIND SPEEDS BRIEFLY
INCREASE INTO 15-20KT RANGE WITH FRONTAL PASSAGE AND WILL LIKELY
NEED CAUTIONARY HEADLINES AND MAYBE EVEN AN SCA BRIEFLY SUNDAY FOR A
PORTION OF THE WATERS. WINDS AND SEAS DIMINISH SOMEWHAT LATE SUNDAY
INTO TUES AS PGRAD WEAKENS...THEN HIGH PRESSURE BUILDING TO THE
NORTH ACTS TO BOOST EASTERLY FLOW AND SEAS SOMEWHAT MIDWEEK.

&&

.FIRE WEATHER...DRIER AIR MASS BUT CONTINUED ABOVE NORMAL TEMPS
BEHIND THE FRONT MAY INCREASE FIRE WEATHER CONCERNS FOR SUNDAY
THROUGH EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  63  84  65  83 /  20  50  40  20
MCO  63  86  66  84 /  30  40  40  20
MLB  65  84  67  83 /  10  30  40  30
VRB  63  83  66  83 /  10  20  30  30
LEE  65  86  65  83 /  30  40  40  20
SFB  64  86  65  84 /  30  40  40  20
ORL  65  86  66  83 /  30  40  40  20
FPR  62  83  66  84 /  10  20  30  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...WEITLICH
LONG TERM....GLITTO
Hazardous weather outlook, Mar 23, 10:45 AM EDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1045 AM EDT FRI MAR 23 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-232100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1045 AM EDT FRI MAR 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
A FEW LIGHTNING STORMS ARE FORECAST TO DEVELOP LATE AFTERNOON AND
EARLY EVENING ACROSS INLAND PORTIONS OF EAST CENTRAL FLORIDA. SOME
OF THESE SLOW MOVING STORMS WILL BE CAPABLE OF PRODUCING PERIODS
OF HEAVY RAIN ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. SMALL
HAIL AND WIND GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE IN ISOLATED
STRONGER STORMS. THE STORMS WILL DRIFT TO THE EAST AT 5 TO 10 MPH
INTO EARLY EVENING HOURS.

.MARINE THUNDERSTORM GUST IMPACT...
WIND GUSTS OF 35 TO 40 KNOTS WILL BE POSSIBLE OVER LARGE INLAND
LAKES IN THE PROXIMITY OF STORMS LATE AFTERNOON. THE INTRACOASTAL
WATERS OF VOLUSIA AND NORTH BREVARD COUNTIES MAY SEE STORMS MOVING
IN FROM THE WEST LATER THIS AFTERNOON PRODUCING OCCASIONAL CLOUD TO
WATER LIGHTNING AND GUSTY WINDS.

.RIP CURRENT IMPACT...
WEATHER AND OCEAN CONDITIONS...ALONG WITH REPORTS OF NUMEROUS RIP
CURRENT RESCUES ON THURSDAY...INDICATE A MODERATE RIP CURRENT RISK
AT AREA BEACHES TODAY. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD AND
NEVER SWIM ALONE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SCATTERED LIGHTNING STORMS ARE FORECAST ON SATURDAY AHEAD OF A COLD
FRONT THAT WILL SWEEP OVER THE AREA ON SUNDAY. STORMS SATURDAY WILL
BE CAPABLE OF PRODUCING STRONG AND GUSTY WINDS AND POSSIBLE SMALL
HAIL AND FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

PENDERGRAST/GLITTO

In the hours before

Special weather statement, Mar 23, 5:33 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
533 PM EDT FRI MAR 23 2012

FLZ044-045-144-232230-
NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE COUNTY-
533 PM EDT FRI MAR 23 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH AND SMALL HAIL OVER CENTRAL LAKE COUNTY...

* UNTIL 630 PM EDT.

AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL DEVELOPING
SOUTHWEST OF LEESBURG...MOVING SOUTHEAST AT 10 MPH. THE STORM WILL
MOVE BETWEEN LEESBURG AND THE FLORIDA TURNPIKE TOWARD HIGHWAY 27 AND
ASTATULA.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2865 8196 2887 8196 2892 8193 2880 8159
      2847 8173 2864 8196
TIME...MOT...LOC 2130Z 314DEG 8KT 2878 8193

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.